Medication Advice

  • 6 replies
  • 31 subscribers
  • 571 views

Hi I’m just wanting some advice please. My mam is taking IBRANCE chemo tablets along with Letrozole and metoclopramide for sickness but she is really exhausted, has no energy at all and is finding it difficult to do anything at all.  Can anyone advise if this is normal, is it off the chemo tablets. 
My mam is only taking one sickness tablet a day as her nurse told her not to take 3 a day but her consultant has said she can as long as she doesn’t suffer any jaw stiffness, again I would be grateful if anyone else can advise they take these and how you are on them please as my mam has had a bit conflicting advice.

mam is becoming increasingly upset that she has no energy to even do light housework. It’s no problem at all for me to do anything for her but she is just concerned that she is feeling this tired and I thought I would ask how other people are coping if they are on this chemo please for her. Thank you for reading x

  • Hello Sunshine 9

    I am sorry to hear that Mum is having these side effects from her treatment and that she is becoming upset and has no energy. It can be confusing when there is conflicting advice. 

    I wonder if it would be worth contacting her CNS and asking for some advice about her specific medication and whether there is anything that could be suggested to help with the side effects. 

    Alternatively you could consider giving the Support Line a call and ask to speak to one of the nurses who would be able to give you some advice. 

    In the meantime I will pop some links below that may be helpful.

    Palbociclib (Ibrance®) | Macmillan Cancer Support

    Letrozole (Femara®) | Macmillan Cancer Support

    Metoclopramide: anti-sickness medicine used to treat nausea and vomiting - NHS (www.nhs.uk)

    Hope this helps and I wish Mum well with her continuing treatment.

    Jane

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Jane

    thank you so much for your lovely reply.  My mam hasn’t been able to get out of bed at all today, even when her anxiety settled at lunchtime she just had no energy and got up a little bit then had to go back to bed. 
    I will look at contacting CNS as I think she just needs reassurance that this chemo can make her feel this way although seems to be all of a sudden as she has been on it 6 months, I don’t know if could be reacting with her Letrozole or metoclopramide?

    thank you for the links for different sites, I know they will be very useful.  I wish you well Jane. Thank you again x

  • Definitely contact Mum's CNS if Mum feels unable to get out of bed.

    Mum should have some sort of booklet/diary to write symptoms down and give info about her treatment/bloods etc- there should be a 24 hour a day number that can be called for advice too. I did that myself a couple of times and they can often sort medication etc over the phone and if needed can get you in for a check. During my chemo I had a variety of different medications prescribed and sickness ones in particular can be changed. They can also adjust the doses etc of the chemo if needed to make it more tolerable. 

    Jane

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • I will check with her as I don't think she has been doing this.  Thank you for this valuable information/advice, I really do appreciate you taking the time to reply x

  • The diary helped me and showed a pattern in symptoms. On the subsequent cycles they were able to give meds to help prevent the nausea etc. It also helps when they do the consultant appointments. I would have found it hard to remember each thing otherwise. It was also good in a way as when I had any low days I could predict when I would start to feel better

           

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Maybe talk with your mum’s team about a possible dose reduction. Both meds can make you feel tired. Although it seems impossible a morning walk can give you energy, even when you think you have none. Am sorry your mam is struggling x